Order Statistics of Geometric Distribution

  • Chaobing He School of Mathematics and Statistics, Anyang Normal University, Anyang 455000, China
Keywords: Geometric distribution, order statistics, exponential distribution, joint frequency function, identical distribution


This paper mainly studies the order statistics of geometric distribution. The paper deduces the joint frequency function and conditional joint frequency function of the order statistics, and, obtain and prove some important propositions of order statistics of geometric distribution. Certain propositions are different from and also similar to corresponding propositions of exponential distribution.


Download data is not yet available.


[1] T. S. Ferguson. A characterization of the geometric distribution. American Mathematical Monthly, 72(3):256–260, 1965.
[2] Thomas S. Ferguson. On characterizing distributions by properties of order statistics. Sankhy: The Indian Journal of Statistics, Series
A (1961-2002), 29(3):265–278, 1967.
[3] E. B. Fosam and D. N. Shanbhag. Certain characterizations of exponential and geometric distributions. Journal of the Royal Statistical
Society, 56(1):157–160, 1994.
[4] Fernando Lopez Bl ´ azquez and Bego ´ na Salamanca Mi ˝ no. A characterization of the geometric distribution. ˝ Statistical Papers, 39(2):
231–236, 1998.
[5] A. C Dallas. A characterization of the geometric distribution. Journal of Applied Probability, 11(3):609–611, 1974.
[6] Henrik Cobbers and Udo Kamps. A note on characterizations of the geometric distribution. Journal of Statistical Planning & Inference,
67(2):187–190, 1998.
[7] Gaoxiong Gan and Lee J. Bain. Some results for type i censored sampling from geometric distributions. Journal of Statistical Planning
& Inference, 67(1):85–97, 1998.
[8] A. Y. Yehia and A. N. Ahmed. Two characterizations of geometric distributions. Microelectronics Reliability, 33(6):833–843, 1993.
[9] R Dodunekova. Characterization of the geometric and exponential random variables. Communications in Statistics, 33(8):1755–1765,
[10] M Doostparast and J Ahmadi. Statistical analysis for geometric distribution based on records. Computers & Mathematics with
Applications, 52(6):905–916, 2006.
[11] E. Gmezdniz. Another generalization of the geometric distribution. Test, 19(2):399–415, 2010.
[12] Subrata Chakraborty and Rameshwar D. Gupta. Exponentiated geometric distribution: Another generalization of geometric distribution.
Communications in Statistics, 44(6):1143–1157, 2015.
[13] Nan Cheng Su and Wan Ping Hung. Characterizations of the geometric distribution via residual lifetime. Statistical Papers, 59(1):
57C73, 2018.
How to Cite
He, C. (2018). Order Statistics of Geometric Distribution. EPH - International Journal of Mathematics and Statistics (ISSN: 2208-2212), 4(11), 06-12. Retrieved from https://ephjournal.com/index.php/ms/article/view/1073